Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Creatine

  1. #1

    Creatine

    Has anyone else had any experiences with creatine post injury? I started taking it when I began lifting weights. I did the four day loading phase, then did one dose a day. It was alittle tough on the stomach, but I felt an energy surge and I packed on about six pounds of lean muscle in about 2 1/2 weeks. But, I stopped using it because my bladder started giving me hell. I wasn't quite sure what the problem was (no uti) so I stopped the creatine. In a few days my bladder was back to normal. A few weeks later I tried it again. Once again my bladder gave me hell. I'm thinking of giving it another try soon (three strikes you're out). I'm kinda thinking the creatine is affecting the bladder in some way since it's a muscle, but maybe I'm way off. Has anyone else used creatine and had this happen???

  2. #2
    Senior Member
    Join Date
    Aug 2001
    Location
    Glenelg,Maryland USA
    Posts
    230
    I have not tried it since my accident but did before.Try a lower dosage than the can says.Start with half and see if it is easier on your bladder.

  3. #3

    Creatine

    It could be affecting your prostrate gland making urination difficult. I have found there are ingredients in diet pills and also antihistimines that affect my prostrate. Usually the herb Saw Palmetto will decrease the swelling of the prostrate and return things to normal in a day or two.

  4. #4
    I'm currently using Creatine for the last couple weeks and am seeing improvements at the gym every visit. I've tried a new formula from Max Muscle that you only take once a day and is easier on the stomach - grape flavor.

    I have noticed however in the last couple days some bladder problems - trouble peeing. I had no idea that this could be connected to the Creatine. Any additional input?

  5. #5
    What sort of "trouble peeing" are you having? My problem was leaking. It seemed my bladder was having spasms or something. I had to use a condom cath. to help control the leakage. And like I said, once I stopped taking the creatine the leaking stopped. Is this what you're experiencing?

  6. #6
    I'm incomplete (walking quad) 6 months post. I have not had to cath for 4 months now but yesterday and today I can't pee. I went twice yesterday and only once so far today. Think it might be related to creatine?

  7. #7
    Yeah, I do think it is because of the creatine. What creatine does is bring a larger amount of water to the muscles. So, this means that you will have to drink alot more water to compensate. I found that I was thirstier than usual when I was taking it so I was drinking more water. I guess I'd suggest drinking ALOT more water.

  8. #8

    creatine use

    Dax et al - Have done some searching on this topic; I found a couple of articles that specifically addressed studies done in SCI. Go to: http://www.ncbi.nlm.nih.gov/entrez/q...&dopt=Abstract

    I did not find that bladder function was affected by the use of creatine...but the studies were of short duration and the focus seemed to be heart and respiratory function. I would urge all of you to use caution in the use of this until you learn more about its affects. I think bladder and kidney function and its relationship to long term health in SCI is a most important consideration. You may want to try to contact the researchers involved in this study, report your personal experiences and seek their guidance. My philosophy has always been that it is better to err on the side of caution than foolishness. CRF

  9. #9
    Originally posted by SCI-Nurse:

    My philosophy has always been that it is better to err on the side of caution than foolishness. CRF
    I could have used that advice 6 months ago...

  10. #10
    I often wondered about using creatine as a sci,,,but haven't yet. There are still questions of it's long/short term side effects. I work w/ athletes and when a quality product is properly used, i've seen very good results,,,''but that is on humans w/ no physical compromises, not sci.''
    .......Creatine is an amino acid. It's a 'cell volumizer', making it 'hugely' important to maintain a high water intake. ''However, a high water intake, and the reported bladder/urination disruption doesn't sound good to me.''
    .......All of the responders here do bring out good points. Yes crf--in university studies,,,,high water intake is highly recomended to allow the creatine to work; if not, optimal results will not occur, and more importantly the creatine will collect in the kidney's, which can be harmful. Brian-- definitely, cut the manufactors' recommended dosage to 1/3-1/2, and 'forget' about the loading phase. Also, ljw-- perhaps if one is gonna use, use a ''pure/straight'' creatine, 'not' one of the 'systemizer mixes'.
    ........However guys,,,keep this post maintained w/ your progress/effects of creatine. Good luck Dax/rest.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •